MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 1 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 1 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Model Number 75100464
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tha performed on (b)(6) 2018, periprosthetic fracture occurred around the polarstem stem std ti/ha 1 non-cem on (b)(6) 2018.A revision surgery was performed on (b)(6) 2018 to solve the issue, the stem was exchanged for a cemented stem.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after a total hip arthroplasty performed on (b)(6) 2018, periprosthetic fracture occurred around the polarstem stem std ti/ha 1 non-cem on 08-jun-2018.A revision surgery was performed on (b)(6) 2018 to solve the issue, the stem was exchanged for a cemented stem.Patient's current health is recovered.The complaint device used in treatment was not returned for investigation.A visual evaluation was not possible, so the mentioned failure mode is not confirmed.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The performed complaint history review for the complaint device revealed no previous complaints for the same batch.A review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode and severity of the reported issue.A review of the device labeling revealed that the instructions for use document (lit.No.Lit.No.12.23, ed.03/21) states hip fracture as a ¿potential adverse device effect¿ in combination with the implantation of a hip prosthesis.No clinically sufficient data was provided to perform a medical investigation.Based on the performed investigations, the relationship between the reported event and the device was not confirmed.A relationship between the reported event and the device cannot be confirmed and the root cause of the reported issue remains undetermined.There is no indication that the reported devices failed to meet manufacturing specifications upon release for distribution.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
POLARSTEM STEM STD TI/HA 1 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15544503
Report Number9613369-2022-00559
Device Sequence Number6575750
Product Code LWJ
UDI-Device Identifier07611996118551
UDI-Public07611996118551
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model Number75100464
Device Catalogue Number75100464
Device Lot NumberB1715130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/17/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight66 KG